Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 80, NWS Shreveport, LA

March 30, 1997Hempstead County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 1997, 12:55 AM CST for Hempstead County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 1997, 12:55 AM CST (06:55 UTC)
Expired
Mar 30, 1997, 1:45 AM CST
In force
50 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Hempstead County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 300657 RRA
SVRSHV
ARC057-300745-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 AM CST SUN MAR 30 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  145 AM CST
FOR THE FOLLOWING AREA...
 
IN SOUTHWEST ARKANSAS
 
   ...HEMPSTEAD COUNTY
 
AT 1252 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM
10 MILES NORTHWEST OF FULTON MOVING EAST NORTHEAST AT 35 MPH. HAIL IN
EXCESS OF 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM AS WELL AS
DAMAGING WINDS OVER 60 MPH AND VERY HEAVY RAINFALL.
 
IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO
PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND
PETS...FROM LARGE HAIL AND DAMAGING WIND.
 
4/5

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:37 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 29, 8:37 PM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST SAT MAR 29 1997

CONTINUING TO WATCH STMS OUT IN TX...LISTENING TO THE WARNINGS ON
NAWAS. FIGURE OUR CRNT FCST IS IN PRETTY GOOD PSHAPE. WILL PROBABLY
BUMP MINS UP A LITTLE AS DWPTS ARE RISING THRU THE MID 50S AT SHV ATTM.
OTRW...NO CHGS.

5

Nearby

Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.